Complementary and alternative medicine (CAM) is becoming increasingly popular, and is often used for treating hypersensitivity diseases. Virtually all alternative remedies can cause hypersensitivity reactions, but the most frequently involved ones are tea tree oil, members of the Compositae family, propolis, oils used in aromatherapy, substances responsible for photosensitization, and metal-containing compounds. The main target organ is skin, with manifestations ranging from contact dermatitis (the most common) to urticaria-angioedema, maculopapular eruptions, photosensitivity reactions, and the Stevens-Johnson syndrome. Other types of reactions are possible, including respiratory and anaphylactic ones. Different pathogenic mechanisms have been suggested for CAM product reactions, including immunologic ones. Basophils and mast cells participate in IgE-mediated reactions through the release of mediators like histamine and tryptase, whereas a T-cell-mediated pathogenic mechanism is involved in most delayed reactions, particularly contact dermatitis and maculopapular eruptions. Skin tests and serum specific IgE assays are carried out to diagnose immediate hypersensitivity reactions, while patch tests and lymphocyte transformation tests are usually performed to evaluate delayed hypersensitivity reactions. Thus clinicians should know about the potential of CAM products for causing adverse reactions. Our study is aimed at highlighting the risk of hypersensitive reactions to CAM remedies on the basis of the numerous cases reported in the literature. Because little is known about adverse reactions to CAM products, further systematic studies and an appropriate regulation by heath authorities are necessary.